Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 1, 2008, 2:26 AM MST. It took effect at Mar 1, 2008, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 2:26 AM MST (09:26 UTC)
- In effect from
- Mar 1, 2008, 11:00 AM MST
- Expired
- Mar 1, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 010926 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 226 AM MST SAT MAR 1 2008 IDZ017-021-012130- /O.NEW.KPIH.WI.Y.0005.080301T1800Z-080302T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 226 AM MST SAT MAR 1 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. A COLD FRONT WILL MAKE ITS WAY ACROSS THE SNAKE RIVER VALLEY TODAY. THE FRONTS PRESSURE GRADIENT AND MIXING OF MID LEVEL WINDS WILL CAUSE SURFACE WINDS TO INCREASE TO 25 TO 30 MPH WITH GUSTS NEAR 40 MPH THIS AFTERNOON THROUGH THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. WINDS WILL TAPER OFF DURING THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 012108 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MST SAT MAR 1 2008 IDZ020-020300- /O.EXA.KPIH.WI.Y.0005.000000T0000Z-080302T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 208 PM MST SAT MAR 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE ARCO DESERT UNTIL 8 PM THIS EVENING BEFORE DISSIPATING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-021-020300- /O.CON.KPIH.WI.Y.0005.000000T0000Z-080302T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 208 PM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN UNTIL 8 PM THIS EVENING BEFORE DISSIPATING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 020248 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 748 PM MST SAT MAR 1 2008 IDZ017-020-021-020400- /O.EXP.KPIH.WI.Y.0005.000000T0000Z-080302T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 748 PM MST SAT MAR 1 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WIND SPEEDS HAVE DECREASED THIS EVENING AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 29, 9:11 PM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 29, 9:11 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 911 PM MST FRI FEB 29 2008 .UPDATE... HIGH LEVEL MOISTURE AHEAD OF THE NEXT STORM SYSTEM IS BEGINNING TO MOVE INTO THE REGION FROM THE WEST. THESE CLOUDS ARE EXPECTED TO REDUCE THE AREAL COVERAGE OF THE FOG THAT DEVELOPS TONIGHT BY KEEPING TEMPS SLIGHTLY WARMER THAN LAST NIGHT. MADE MINOR ADJUSTMENTS TO MIN TEMPS. VALLE && .PREV DISCUSSION... /ISSUED 223 PM MST FRI FEB 29 2008/ SHORT TERM...TONIGHT THROUGH SUN NIGHT. ACTIVE PACIFIC TROUGH MOVING EAST WITH ENERGY ALREADY PUSHING INTO THE PACNW PER WV/IR SAT IMAGERY. COULD SEE RETURN OF PATCHY FOG THIS EVENING THROUGH SNAKE VALLEY...BUT WIDESPREAD DENSE FOG NOT A CONCERN AT THIS TIME GIVEN ADDITIONAL MIXING HEAD OF SYSTEM. TIMING OF PRECIP INTO CENTRAL MTNS STILL LOOKS TO BE AFTER MIDNIGHT...SPREADING RAPIDLY ACROSS FCST AREA DURING THE DAY SATURDAY. FRONTAL PASSAGE THROUGH KPIH ROUGHLY 18Z. SNOW LEVELS AHEAD OF FRONT IN THE 6000-6500FT RANGE...DROPPING TO ROUGHLY 5000FT BEHIND FRONT. INSTABILITY ALONG/BEHIND FRONT SUPPORTS MENTION OF ISOLD THUNDER ALONG WITH LIKELY OR BETTER SHOWERS. SNOW LEVELS DROP BACK TO VALLEY FLOORS SAT NIGHT BUT PRECIP TRANSITIONS TO HIGHER ELEVATIONS ONLY MAINLY IN EASTERN HIGHLANDS. NORTHWEST FLOW SETS IN SUN AND SUN NIGHT AS SFC HIGH AND UPPER RIDGE SETTLE IN. COULD SEE A RETURN TO SFC- BASED INVERSIONS AND STRATUS/FOG IN THE VALLEYS. DMH LONG TERM...MON THROUGH NEXT FRI NIGHT. 500MB LONGWAVE PROG HAS VERY LITTLE CHANGE THROUGH THIS PERIOD. TRACKING THE 5580M GEOPOTENTIAL SHOWS THAT IT NEVER WANDERS FAR FROM SOUTHERN IDAHO. LONGWAVE RIDGE ALONG 130W STARTS TO MOVE TO THE WEST COAST ON THU...WHICH PUSHES UP 500MB HEIGHTS AND BRINGS A POSSIBLE WARMING TREND AT THE END OF THE PERIOD...BUT OTHERWISE THE NEARLY CONTINUOUS NORTH NORTHWESTERLY FLOW SHOULD MEAN BELOW NORMAL TEMPERATURES BUT DRY CONDITIONS EXCEPT ALONG THE WEST AND NORTHWEST FACING SLOPES OF THE EASTERN HIGHLANDS AND IN THE CENTRAL IDAHO MOUNTAINS. NO MAJOR PRECIPITATION ACCUMULATIONS WOULD BE EXPECTED FROM SUCH MEAN FLOW. LOOKING AT THE DETAILS DOES SHOW ONE SIGNIFICANT SHORTWAVE MOVING QUICKLY THROUGH MON NIGHT/TUE. ECMWF AND GFS IN GOOD AGREEMENT ON THIS FEATURE. ECMWF STILL FAVORS A STRONGER BLOCKING PATTERN AFTER TUE NIGHT...SO WILL BIAS DRIER THAN GFSX MOS GUIDANCE FOR POP. GUIDANCE TEMPERATURES ARE BELOW NORMAL FOR BOTH LOWS AND HIGHS AS EXPECTED. THE STRONG UPPER LEVEL FLOW FROM THE NORTHWEST IS NOT EXACTLY THE BEST DIRECTION FOR WIND EVENTS...BUT THE ENERGY IS AVAILABLE ALOFT IF IT CAN BE MIXED DOWN. CERTAINLY WITH THE MON NIGHT/TUE SHORTWAVE THAT IS POSSIBLE. AT THIS TIME...ONLY BREEZY CONDITIONS ARE IN FORECAST. MESSICK AVIATION...LAST MORNING TO STRUGGLE WITH VERY LOW STRATUS AND DENSE FOG...AT LEAST FOR NOW. INCREASING WIND AT TOP OF BOUNDARY LAYER AHEAD OF THE INCOMING FRONT...PLUS MORE CLOUDINESS ALOFT SHOULD KEEP THE DENSE FOG AND LOW STRATUS AWAY. FRONT ARRIVES DURING MID-DAY HOURS IN THE KPIH AREA...SO RA/SN SHOULD START AT KSUN AND KBYI PRIOR TO 18Z AND IS REFLECTED IN THE TAFS CURRENTLY. SHOWERS VICINITY REMARKS IN THE EASTERN TAFS KIDA AND KPIH. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 29, 5:03 AM MST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 503 AM MST FRI FEB 29 2008 IDZ017>025-031-032-011215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 503 AM MST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT DENSE FOG IN THE MIDDLE AND UPPER SNAKE VALLEY AND SURROUNDING FOOTHILLS WILL CREATE HAZARDOUS TRAVEL CONDITIONS THIS MORNING. THE FOG WILL DISSIPATE ABOUT MIDDAY BUT REFORM TONIGHT IN AREAS FROM IDAHO FALLS NORTHWARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL ARRIVE IN CENTRAL AND EASTERN IDAHO ON SATURDAY MORNING BRINGING LIGHT RAIN AND RAIN/SNOW MIX TO VALLEY LOCATIONS AND LIGHT SNOW TO THE MOUNTAINS. THIS SYSTEM WILL MOVE INTO WYOMING ON SUNDAY WITH JUST A FEW RESIDUAL SNOWSHOWERS EXPECTED IN THE EASTERN HIGHLANDS. HIGH PRESSURE RETURNS ON MONDAY WITH ANOTHER ROUND OF DENSE FOG POSSIBLE FOR AREAS FROM IDAHO FALLS NORTHWARD. A WEAK UPPER LEVEL SYSTEM WILL SKIRT THE CONTINENTAL DIVIDE AND EASTERN HIGHLANDS ON TUESDAY WITH SCATTERED LIGHT SNOWSHOWERS BUT THE REST OF SOUTHEAST IDAHO SHOULD REMAIN DRY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.